Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 221, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 30, 2016, 4:13 PM CDT for 4 counties in Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2016, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 30, 2016, 4:53 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Miller County, AR
The radar
The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 4:48 PM CDT | TSTM WND DMG | 1 Wsw Hope, AR | NUMEROUS TREES DOWN ACROSS THE CITY OF HOPE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425
WUUS54 KSHV 302113
SVRSHV
ARC057-061-081-091-302215-
/O.NEW.KSHV.SV.W.0221.160730T2113Z-160730T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT SAT JUL 30 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHEASTERN HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
NORTH CENTRAL MILLER COUNTY IN SOUTHWESTERN ARKANSAS...
CENTRAL HEMPSTEAD COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 515 PM CDT
* AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FULTON...OR
13 MILES EAST OF ASHDOWN...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOPE...FULTON...WASHINGTON...SARATOGA...MCNAB...HOMAN...MILLWOOD...
RED BLUFF AND BRIGHT STAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3352 9394 3366 9405 3391 9378 3359 9355
TIME...MOT...LOC 2113Z 239DEG 10KT 3362 9390
HAIL...1.00IN
WIND...60MPH
$$
132 follow-up statements
577
WWUS54 KSHV 302134
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 PM CDT SAT JUL 30 2016
ARC081-091-302143-
/O.CAN.KSHV.SV.W.0221.000000T0000Z-160730T2215Z/
LITTLE RIVER AR-MILLER AR-
434 PM CDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LITTLE RIVER AND
NORTH CENTRAL MILLER COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3359 9355 3354 9381 3355 9379 3357 9383
3361 9382 3361 9386 3363 9387 3363 9389
3364 9389 3363 9392 3365 9390 3367 9392
3365 9394 3367 9397 3373 9395 3373 9396
3371 9396 3374 9397 3391 9378
TIME...MOT...LOC 2133Z 239DEG 10KT 3365 9384
$$
ARC057-061-302215-
/O.CON.KSHV.SV.W.0221.000000T0000Z-160730T2215Z/
HOWARD AR-HEMPSTEAD AR-
434 PM CDT SAT JUL 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN HOWARD AND CENTRAL HEMPSTEAD COUNTIES...
AT 433 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FULTON...OR 14
MILES WEST OF HOPE...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOPE...TOLLETTE...FULTON...WASHINGTON...SARATOGA...
MCNAB AND BRIGHT STAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3359 9355 3354 9381 3355 9379 3357 9383
3361 9382 3361 9386 3363 9387 3363 9389
3364 9389 3363 9392 3365 9390 3367 9392
3365 9394 3367 9397 3373 9395 3373 9396
3371 9396 3374 9397 3391 9378
TIME...MOT...LOC 2133Z 239DEG 10KT 3365 9384
HAIL...1.00IN
WIND...60MPH
$$
13625
WWUS54 KSHV 302153
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 PM CDT SAT JUL 30 2016
ARC057-061-302202-
/O.CAN.KSHV.SV.W.0221.000000T0000Z-160730T2215Z/
HOWARD AR-HEMPSTEAD AR-
453 PM CDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWARD AND
CENTRAL HEMPSTEAD COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3359 9355 3354 9381 3355 9379 3357 9383
3361 9382 3361 9386 3363 9387 3363 9389
3364 9389 3363 9392 3365 9390 3367 9392
3365 9394 3367 9397 3373 9395 3373 9396
3371 9396 3374 9397 3391 9378
TIME...MOT...LOC 2148Z 239DEG 10KT 3368 9378
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:42 PM CDT, 31 minutes earlier.
Area forecast discussion, Jul 30, 3:42 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 342 PM CDT SAT JUL 30 2016 .DISCUSSION... Upper level shortwave across eastern OK/western AR has provided for large scale ascent with ample lift to generate scattered showers and thunderstorms. Due to the placement of the trough, most of the convection is confined along and north of I-30 but some additional showers and storms have developed farther south across east Texas and north Louisiana. A few storms north of I-30 have even become severe across SE OK/SW AR near the base of the shortwave trough where lift is stronger, sufficient to produce quarter size hail. Expect a general downward trend in convection later this evening as heating is lost with sunset, and slight chance pops will cover any lingering showers/storms through the late evening/overnight period. The upper ridge along the Gulf coast will become more influential on Sunday with mostly diurnal convection during the afternoon and early evening hours, mainly in south Arkansas and north Louisiana. The strengthening upper ridge across the region will spell hotter and drier conditions for the upcoming week. Rain chances will not be eliminated entirely, but expect only isolated coverage during the daytime hours of peak heating. The climb in temperatures back into the upper 90s will likely warrant heat advisories once again for much of the week. Aside from that, the only other focus will be close monitoring of the tropics as one disturbance now entering the Caribbean may approach the Yucantan by the end of the week. /19/ && .PREV DISCUSSION... /issued 213 PM CDT SAT JUL 30 2016/ AVIATION... For the 30/18Z terminal forecast period expecting mostly VFR flight categories away from the expected showers and thunderstorms that will be developing in the rest of the afternoon and lingering into the early evening. much of the convection will be along and north of interstate 20 but have added mention of VCTS/TEMPO in the forecast for each terminal from around 30/19Z until around 31/00Z. Surface winds will be West to Southwest 5-10 knots and more gusty near storms...lowering to light and variable to light South overnight. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 96 77 96 / 20 20 10 20 MLU 74 94 76 95 / 20 30 20 30 DEQ 72 94 74 95 / 20 30 10 20 TXK 75 95 77 96 / 20 20 10 20 ELD 73 94 76 95 / 20 30 10 30 TYR 77 97 77 97 / 10 10 10 10 GGG 76 96 77 97 / 20 20 10 20 LFK 75 95 76 96 / 20 20 10 20 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 19/06
Hazardous weather outlook, Jul 30, 11:36 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1136 AM CDT SAT JUL 30 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1136 AM CDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE TODAY AND INTO TONIGHT ALTHOUGH THE BEST CHANCES FOR RAIN SHOULD BE OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA. HEAVY DOWNPOURS...GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH FRIDAY MAINLY OVER LOUISIANA AND SOUTHERN ARKANSAS. GUSTY WINDS...BRIEF HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE IN THE STRONGER STORMS. RAIN CHANCES WILL GRADUALLY DECREASE THROUGH THE UPCOMING WORK WEEK AND TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO NEAR 100 DEGREES BY THE EARLY TO MIDDLE PORTIONS OF THE WEEK. IN ADDITION...HEAT INDEX VALUES MAY APPROACH OR EXCEED 105 DEGREES EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THROUGH TONIGHT. 19
In the hours before
Special weather statement, Jul 30, 2:35 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT SAT JUL 30 2016
OKZ077-302015-
MCCURTAIN OK-
235 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCURTAIN COUNTY
UNTIL 315 PM CDT...
AT 233 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RINGOLD...MOVING EAST NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WRIGHT CITY...RUFE...BETHEL...GLOVER...RINGOLD AND SLIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3437 9484 3407 9482 3404 9516 3424 9515
3425 9505 3431 9504
TIME...MOT...LOC 1933Z 251DEG 9KT 3420 9506
06Local storm report, Jul 30, 3:04 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CDT SAT JUL 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL RINGOLD 34.22N 95.13W
07/30/2016 E1.00 INCH MCCURTAIN OK PUBLIC
&&
EVENT NUMBER SHV1600664
20Special weather statement, Jul 30, 3:09 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 309 PM CDT SAT JUL 30 2016 OKZ077-302115- MCCURTAIN OK- 309 PM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCCURTAIN COUNTY UNTIL 415 PM CDT... AT 308 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTH OF BROKEN BOW...OR 27 MILES NORTHWEST OF DE QUEEN...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNT HERMAN...SHERWOOD AND HOCHATOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3416 9447 3412 9483 3432 9485 3441 9446 TIME...MOT...LOC 2008Z 255DEG 12KT 3424 9475 06
Special weather statement, Jul 30, 3:59 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
359 PM CDT SAT JUL 30 2016
ARZ051-060-061-302145-
NEVADA AR-HOWARD AR-HEMPSTEAD AR-
359 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD...
NORTHWESTERN NEVADA AND NORTHERN HEMPSTEAD COUNTIES UNTIL 445 PM
CDT...
AT 358 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NASHVILLE...MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MINERAL SPRINGS...DIERKS...BLEVINS...TOLLETTE...
WASHINGTON...CORINTH...SARATOGA...CENTER POINT...MCCASKILL...OZAN...
MUDDY FORK AND BRIGHT STAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3418 9382 3401 9382 3401 9375 3398 9365
3396 9362 3395 9353 3396 9347 3395 9342
3396 9338 3389 9330 3388 9330 3367 9396
3374 9397 3374 9395 3377 9397 3378 9396
3385 9402 3411 9409 3419 9388
TIME...MOT...LOC 2058Z 240DEG 49KT 3394 9383
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:42 PM CDT | Special Weather Statement | SHV | Howard, Sevier | 63 min |
| Jul 30, 2:40 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 54 min |
| Jul 30, 3:18 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 57 min |
| Jul 30, 3:59 PM CDT | Special Weather Statement | SHV | Howard | 46 min |
| Jul 30, 4:18 PM CDT | Special Weather Statement | SHV | Howard | 42 min |
| Jul 30, 5:12 PM CDT | Special Weather Statement | SHV | Nevada | 48 min |
| Jul 30, 6:28 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.